Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 129, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2018, 1:55 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2018, 1:55 PM MST (20:55 UTC)
- Expired
- Aug 22, 2018, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WGUS55 KVEF 222055
FFWVEF
AZC015-222345-
/O.NEW.KVEF.FF.W.0129.180822T2055Z-180822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
155 PM MST WED AUG 22 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 445 PM MST.
* At 152 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Valentine, Diamond Creek Campground and Peach Springs.
Flash Flooding is likely down the Truxton Wash and associated
tributaries and on the Hualapai Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3534 11347 3529 11361 3535 11380 3547 11386
3573 11405 3600 11375 3580 11350 3577 11334
3541 11333
$$
Lericos2 follow-up statements
056
WGUS75 KVEF 222212
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
312 PM MST WED AUG 22 2018
AZC015-222345-
/O.CON.KVEF.FF.W.0129.000000T0000Z-180822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
312 PM MST WED AUG 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR
CENTRAL MOHAVE COUNTY...
At 310 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. One to two inches of rain has already
fallen. Flash flooding is expected.
Some locations that will experience flooding include...
Valentine, Diamond Creek Campground and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3534 11347 3529 11361 3535 11380 3547 11386
3573 11405 3600 11375 3580 11350 3577 11334
3541 11333
$$
Lericos049
WGUS75 KVEF 222336
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
436 PM MST WED AUG 22 2018
AZC015-222345-
/O.EXP.KVEF.FF.W.0129.000000T0000Z-180822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
436 PM MST WED AUG 22 2018
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
445 PM MST...
At 435 PM MST, radar indicated a few thunderstorms over Antares and
Buck and Doe Roads, but these storms were moving quickly and not
likely to produce very heavy rain. Flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3534 11347 3529 11361 3535 11380 3547 11386
3573 11405 3600 11375 3580 11350 3577 11334
3541 11333
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:14 PM MST, 41 minutes earlier.
Area forecast discussion, Aug 22, 1:14 PM MST, 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 114 PM PDT Wed Aug 22 2018 .SYNOPSIS...Thunderstorms will continue over northwest Arizona through sunset. Dry conditions will spread across northwest Arizona by Friday. Dry conditions with seasonal temperatures and afternoon breezes are expected through the first half of the weekend. A deepening trough could bring gusty winds to the area on Sunday and Monday. && .Discussion... A Flash Flood Watch continues over northern Mohave County through 9 pm. Thunderstorm activity is expected to diminish after sunset with the loss of daytime heating. Low pressure over the northern Great Basin will move into the northern Rockies tonight with shortwave ridging forecast over the area on Thursday. Higher pwats (over an inch) are forecast to be confined to the Colorado River Valley and Mohave County. Instability progs indicate possible thunderstorms over Mohave County again Thursday, ending on Friday as stable conditions overtake the CWA. Temperatures are expected to be seasonal with afternoon breezes. LONG TERM....Saturday through Wednesday. Some slight changes were made to decrease POPs in Mohave County as southwest flow will bring in drier air across much of the region and keep monsoonal moisture confined to central AZ through the weekend. By Sunday, the medium range models bring in a trough across the NW states which will result in increased southwest winds of 20 to 35 MPH across the region. By Monday, the trough will dig further into the Great Basin region resulting in stronger southwest winds of 30 to 40 MPH. This trough will scour out the remaining low grade moisture over northwest AZ and decrease temperatures a tad behind a weak cold front Monday night. By Tuesday, expect breezy southwest winds and slightly below normal to near normal temperatures. && .AVIATION...For McCarran...18Z TAF period will begin initially southeasterly but will transition to southerly and eventually southwesterly in the first hour or so of the period. Breezy winds with gusts to 20-25 kts will be possible by 21Z this afternoon in the valley. By 02-03Z this evening, gusts should drop off or remain mostly occasional and eventually become light and variable by around 12Z tomorrow morning. There is a slight chance for storms to develop around the valley this afternoon and storm development is already ongoing east of the terminal. However, majority of model solutions keeps this activity east and believe this will keep KLAS from seeing direct impacts. Should this occur however, amendments will be needed to account for possible outflow wind impacts. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy southerly winds will begin across the Colorado River Valley terminals and Las Vegas Valley terminals with gusts to 20-25 kts by 21Z. Included VCTS again today for KEED and KIFP as isolated storms may develop in the vicinity at some point this afternoon. Timing is low confidence but satellite trends suggest this may occur as soon as in the next hour or two persisting through the afternoon and into the evening. Elsewhere, expect diurnal winds to continue. After 03Z this evening, valley gusts should drop off or remain mostly occasional until light diurnal winds kick in by 10-12Z tomorrow morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Boucher LONG TERM...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 22, 8:31 AM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
831 AM PDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 6 ESE COLORADO CITY 36.96N 112.87W
08/21/2018 MOHAVE AZ DEPT OF HIGHWAYS
ROSY CANYON RD. IS CLOSED FROM CANE BEDS RD.
TO UTAH STATE LINE DUE TO FLASH FLOODING.
THE DURATION OF THE FLASH FLOOD EVENT WAS 3
HOURS.
&&Local storm report, Aug 22, 11:23 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD COLORADO CITY 36.99N 112.98W
08/22/2018 MOHAVE AZ TRAINED SPOTTER
ALL MAJOR ROADWAYS FLOODED WITHIN COLORADO
CITY. TIME ESTIMATED FROM RADAR.
0540 PM FLASH FLOOD 6 ESE COLORADO CITY 36.96N 112.87W
08/21/2018 MOHAVE AZ DEPT OF HIGHWAYS
ROSY CANYON RD. IS CLOSED FROM CANE BEDS RD.
TO UTAH STATE LINE DUE TO FLASH FLOODING.
&&Local storm report, Aug 22, 1:38 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
138 PM PDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN 3 SSE COLORADO CITY 36.96N 112.96W
08/22/2018 M3.70 INCH MOHAVE AZ MESONET
CANE BEDS MOHAVE COUNTY FLOOD CONTROL
DISTRICT ALERT STATION REPORTED 3.70 INCHES
BETWEEN 1130 PM 8/21/18 AND 617 AM 8/22/18.
0115 AM HEAVY RAIN 3 SSE COLORADO CITY 36.96N 112.96W
08/22/2018 M2.09 INCH MOHAVE AZ MESONET
CANE BEDS MOHAVE COUNTY FLOOD CONTROL ALERT
STATION REPORTED 2.09 INCHES BETWEEN 1130 PM
8/21/18 AND 115 AM 8/22/18.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:22 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Aug 22, 12:45 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 22, 3:07 AM MST | Flash Flood Watch | VEF | Mohave | 14 hr |
| Aug 22, 3:58 PM MST | Flash Flood Warning | VEF | Mohave | 57 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.